CSN Login
Members Online: 7

Tamoxifen and side effects for diabetics

kwame
Posts: 11
Joined: Mar 2001

I recently read that tamoxifen can cause blood clots in those taking it with high blood pressure and/or diabetes and am greatly concerned about it. Anyone out there have any feedback to this concern?

cruf
Posts: 931
Joined: Oct 2000

Hi! One of the side effects of Tamoxifin is blood clots for anybody, not just diabetics and those with high blood pressure. You must look at the statistics and see how high blood clots are as compaired to return of cancer.I don't think bloodclots are that common and chances for recurrance of BC are high! Good luck with whatever decision you make. Cathy( I've been on Tamoxifin since Oct. with only hotflashes as a side effect)

judyd
Posts: 130
Joined: Nov 2000

I do know that blood clots can be a side effect of tamoxifen but from what I've heard not to common. I started taking tamoxifen in January of this year. Since then I have had trouble with my blood pressure & had to start taking blood pressure med. The doctor didn't tell me anything about it putting me at higher risk. Good luck to you. Judy

shout51
Posts: 11
Joined: Jan 2001

I took Tamoxifen for almost five years with no problems. But I do not have high blood pressure and my blood sugar is close to being a diabetic. But you need to discuss this with your doctor. Shirley

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network